Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 32, NWS Sioux Falls, SD

July 7, 2010Cherokee County, Iowa

NWS Sioux Falls, SD issued this flash flood warning at Jul 7, 2010, 2:25 PM CDT for Cherokee County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2010, 2:25 PM CDT (19:25 UTC)
Expired
Jul 7, 2010, 5:30 PM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

County Cherokee County, IA

The radar

The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:30 PM CDTFLASH FLOOD3 Nw Washta, IAWATER OVER THE ROAD FOR A SHORT TIME. CULVERTS COULD NOT HANDLE THE WATER FLOW. MEASURED 5 INCHES OF RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2303 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WGUS53 KFSD 071925
FFWFSD
IAC035-072230-
/O.NEW.KFSD.FF.W.0032.100707T1925Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
225 PM CDT WED JUL 7 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTHWEST IOWA

* UNTIL 530 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  OBSERVERS REPORTED 2 INCHES OF RAIN 2 MILES WEST OF WASHTA. RADAR 
  WAS ALSO INDICATING ONE TO TWO INCHES OVER PORTIONS OF THE AREA. 
  THUNDERSTORMS CONTINUE TO FORM IN WESTERN CHEROKEE COUNTY AND 
  GOING OVER THE AREA THAT HAS ALREADY RECEIVED HEAVY RAIN.  
  ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHEROKEE...CLEGHORN...LARRABEE...QUIMBY AND WASHTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4291 9542 4257 9553 4256 9587 4290 9575

$$

SCHUMACHER
4 follow-up statements
991 
WGUS73 KFSD 071956
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CDT WED JUL 7 2010

IAC035-072230-
/O.CON.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE IA-
256 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL
530 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR INDICATED THAT STORMS WERE NEARLY STATIONARY NEAR 
WASHTA AND 8 MILES WEST OF CHEROKEE. THE RADAR ESTIMATES THAT 2 TO 4 
INCHES OF RAIN HAS FALLEN IN THESE AREAS...WITH LESSER AMOUNTS 
AROUND CHEROKEE...MERIDEN...AND LARRABEE. WITH THE SLOW MOVEMENT OF 
THESE STORMS...LOCAL RAINFALL AMOUNTS COULD APPROACH 6 INCHES ALONG 
HIGHWAY 31 NEAR WASHTA...WITH MANY AREAS IN THE WARNED AREA 
RECEIVING 1 TO 2 INCHES OF RAIN. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CHEROKEE...CLEGHORN...LARRABEE...QUIMBY AND WASHTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4291 9542 4257 9553 4256 9587 4290 9575

$$

SCHUMACHER
043 
WGUS73 KFSD 072059
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 PM CDT WED JUL 7 2010

IAC035-072230-
/O.CON.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE IA-
359 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL
530 PM CDT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 2 TO 5 INCHES OF RAINFALL FROM MERIDEN TO 
WASHTA HAS FALLEN THIS AFTERNOON. A LOCAL OBSERVER REPORTED 3.3 
INCHES OF RAIN 2 MILES WEST OF WASHTA. WHILE RAINFALL HAS DECREASED 
SINCE 3 PM CDT...SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP NEAR 
WASHTA WHICH CAN PRODUCE UP TO AN INCH OF ADDITIONAL RAINFALL. IN 
ADDITION...WATER WILL CONTINUE TO RUNOFF INTO LOCAL STREAMS AND 
CREEKS RESULTING IN FLOODING OF FIELDS AND MAY CAUSE WATER TO RUN 
OVER TOWNSHIP ROADS.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CHEROKEE...CLEGHORN...LARRABEE...QUIMBY AND WASHTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4291 9542 4257 9553 4256 9587 4290 9575

$$

SCHUMACHER
379 
WGUS73 KFSD 072151
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
451 PM CDT WED JUL 7 2010

IAC035-072230-
/O.CON.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE IA-
451 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL
530 PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 2 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE 
AREA. EXCEPT FOR A FEW LIGHT SHOWERS...RAINFALL HAS ENDED ACROSS THE 
AREA. THEREFORE...THE THREAT OF URBAN FLOODING HAS ENDED. 
HOWEVER...WITH CONTINUED RUNOFF FROM RAINFALL EARLIER THIS 
AFTERNOON...SOME SMALL CREEKS WILL CONTINUE TO BE FLOODED AND IMPACT 
FIELDS AND LOW LYING AREAS.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CHEROKEE...CLEGHORN...QUIMBY AND WASHTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4283 9549 4257 9559 4256 9587 4283 9575

$$

SCHUMACHER
584 
WGUS73 KFSD 072231
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 PM CDT WED JUL 7 2010

IAC035-072245-
/O.EXP.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE IA-
531 PM CDT WED JUL 7 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHEROKEE COUNTY HAS
BEEN ALLOWED TO EXPIRE...

THE RAINFALL HAS LARGELY ENDED ACROSS THIS AREA. SOME EXCESSIVE 
RUNOFF MAY STILL PERSIST INTO VERY EARLY EVENING...BUT OTHERWISE 
WATER IS RECEDING. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4283 9549 4257 9559 4256 9587 4283 9575

$$

MJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:22 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 7, 11:22 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 AM CDT WED JUL 7 2010

.DISCUSSION...
WK FRONTAL BNDRY ACRS FAR SERN CWA THIS MORNING...WITH MUCH COOLER
AIR TO NW AND HEATING OUT TOWARD LOWER 80S IN SERN PORTIONS OF NW IA
AHEAD.  MAIN TROUGH PUSHING EWRD INTO NRN PLAINS OUT OF NRN
ROCKIES...AND SMALLER WAVE SLINGSHOTTING OUT AHEAD OF FEATURE INTO
SWRN NEBRASKA/NWRN KS. SOME SIGNIFICANT CHANGES TO SHORT TERM FCST
TDA. LATEST GUIDANCE SUGGESTING THAT OVERLAP OF WK INSTABILITY AND
FORCING WL COME TOGETHER THIS AFTN MAINLY ACRS NW IA AND ADJACENT
AREAS AS WAVE LIFTS FROM SERN CO/NW KS/SW NEBRASKA INTO THE TRI
STATE AREA.

INSTABILITY TO THE NW OF THIS AREA IS SOMEWHAT LIMITED...AND TRIED
TO KEEP THUNDER MENTION EVEN IN LOWEST POP AREA THRU WRN CWA OUT OF
FCST. IN MORE FAVORED AREAS...DOES NOT APPEAR THAT THERE IS A
MENTIONABLE SVR THREAT FOR THE AFTN WITH SHEAR/INSTABILITY
PARAMETERS LIMITING DEVELOPMENT TO MULTICELL REALM. STILL...TWO
POTENTIAL ISSUES TO WATCH SURROUND DEVELOPMENT OF SOME 0-3KM CAPE
THRU EARLY AFTN ACRS NW IA NEAR LOCATION OF THE LOW LVL SHEAR AXIS.
NOT THE CLASSIC SETUP...BUT CERTAINLY NOT OUT OF THE QUESTION TO GET
SOME BRIEF NON-SUPERCELL TORNADO/FUNNELS. SOME STRONGER STORMS ALSO
WOULD BE CAPABLE OF SOME NEAR SEVERE WIND GUSTS THRU NW IA. WL ALSO
RETAIN MENTION OF LOCALLY HEAVY RAINFALL THRU SERN CWA.

OTHERWISE...DID RAISE HIGHS A BIT BACK THRU WRN CWA AS LACK OF PCPN
SHUD ALLOW RECOVERY CLOSER TO 925 HPA MIXING VALUES...AND ADJUSTED
HOURLY TRENDS FOR EARLIER MAX OUT IN NW IA PRIOR TO CONVECTIVE
DEVELOPMENT.  /CHAPMAN

&&

.AVIATION...
AREA OF MVFR TO IFR CIGS EXISTS ON COLD SIDE OF SLOW MOVING SURFACE
BNDRY ALG AND W OF THE I29 CORRIDOR...AND WL PERSIST INTO THE AFTN
HOURS. BNDRY WL ACT TO FOCUS REDEVELOPMENT OF SHRA AND SCT TSRA THRU
THE AFTN HOURS...WHICH SHUD BE MAINLY TO THE S AND E OF KFSD AREA.
VSBYS/CIGS IN SHRA/TSRA LKLY TO AVG MVFR...ALTHOUGH LKLY TO TOUCH
IFR IN STRONGEST STORMS. KEPT MENTION OF THUNDER THREAT AT KFSD
LIMITED TO CB MENTION...WITH EXPECTATION OF BETTER FORCING AND
INSTABILITY AXIS TO SE.  /CHAPMAN

&&

.PREV DISCUSSION...
ACTIVE FORECAST WITH FRONT MOVING THROUGH THE AREA TODAY AND
ADDITIONAL PRECIPITATION CHANCES THIS WEEKEND.

AS OF 08Z...TWO MAIN AREAS OF PRECIPITATION AFFECTING THE FORECAST
AREA. THE FIRST OF THESE IS CONCENTRATED ACROSS SOUTHWEST MINNESOTA
ASSOCIATED WITH A SHORTWAVE DRIFTING THROUGH. THIS COMPLEX OF STORMS
WILL LIFT OFF TO THE NORTHEAST...THOUGH SOME REDEVELOPMENT IS
POSSIBLE THROUGH 12Z ACROSS PORTIONS OF SOUTHWEST MINNESOTA THOUGH
CONVECTION SHOULD BE ON THE DOWNWARD TREND OVERALL. SECOND AREA OF
CONVECTION IS LOCATED ACROSS CENTRAL NEBRASKA...HOWEVER AS
CONVECTION LIFTS TO THE NORTHEAST IT MOVES INTO A RELATIVELY STABLE
ENVIRONMENT. HAVE LEFT A 30 PERCENT CHANCE OF RAIN SHOWERS IN THE
WESTERN CWA EARLY THIS MORNING...BUT THE PRIMARY FOCUS WILL BE ON
LATER TODAY AS AIRMASS AHEAD OF THE FRONT DESTABILIZES. NOT BAD
UPPER LEVEL SUPPORT TO HELP STORMS DEVELOP AS 120+KNOT JET STREAK
REMAINS OVER THE HUDSON BAY WITH RIGHT ENTRANCE REGION OVER THE
FORECAST AREA. CAPE VALUES INCREASE TO 1000-1500 J/KG BY MID TO LATE
MORNING WITH MINIMAL CIN. WIND SHEAR ESPECIALLY IN THE LOW LEVELS
REMAINS RELATIVELY WEAK AND THEREFORE...EXPECT STORMS TO PRIMARILY
REMAIN BELOW SEVERE LIMITS. EXPECT CONVECTION TO DEVELOP NEAR A
YANKTON TO BROOKINGS LINE AROUND 16-18Z...GRADUALLY SHIFTING EAST
THIS AFTERNOON. FAIRLY POOR MIXING CONDITIONS...ESPECIALLY ON THE
BACKSIDE OF THE FRONT WHERE NORTH WINDS WILL KEEP TEMPERATURES IN
THE 60S MUCH OF THE DAY.

FRONT WILL GRADUALLY CLEAR THE CWA THIS EVENING WITH MUCH DRIER AND
STABLE AIR RETURNING TO THE AREA. HIGH PRESSURE REMAINS ACROSS THE
AREA ON THURSDAY INTO FRIDAY...THOUGH WILL HAVE TO WATCH THE
NORTHERN HALF OF THE CWA THURSDAY AFTERNOON FOR CHANCES OF ISOLATED
SHOWERS/THUNDERSTORMS AS A SHORTWAVE DROPS DOWN FROM THE NORTHWEST.
COLD POCKET FROM 700-600 MB RESULTS IN A FEW HUNDRED J/KG OF
CAPE...AND WITH MUCH BETTER MIXING HAVE A POTENTIAL OF HEATING OUT
TO CONVECTIVE TEMP.  WITH RELATIVELY DRY ATMOSPHERE LEFT MENTION OUT
FOR NOW...BUT IS SOMETHING TO WATCH.

RETURN FLOW BEGINS TO ESTABLISH ITSELF ACROSS THE AREA ON FRIDAY AND
MOISTURE BEGINS TO RETURN BACK TO THE NORTH. MODELS HAVE BEEN FAIRLY
CONSISTENT ABOUT BRINGING A SHORTWAVE ACROSS THE AREA SATURDAY
AFTERNOON AND EVENING...SETTING UP THE NEXT CHANCE OF THUNDERSTORMS.

IN TERMS OF TEMPERATURES...EXPECT HIGHS TO BE NEAR SEASONAL WITH 850
HPA TEMPS IN THE MID AND UPPER TEENS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 7, 10:59 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 AM CDT WED JUL 07 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1059 AM CDT WED JUL 07 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND SCATTERED THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON...MAINLY FROM EXTREME NORTHEAST NEBRASKA THROUGH
NORTHWEST IOWA AND INTO SOUTHWEST MINNESOTA. THESE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT STILL MAY PRODUCE
SOME GUSTY WINDS AND HEAVY RAINFALL.

FLOODING...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY EAST OF A LINE FROM
WINDOM MINNESOTA TO PONCA NEBRASKA.

THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE.
THE LITTLE SIOUX RIVER NEAR LINN GROVE WILL ALSO BE IN FLOOD
THROUGH MID WEEK. THE BIG SIOUX RIVER NEAR BRUCE AND BROOKINGS
WILL ALSO BE IN FLOOD THROUGH THE UPCOMING WEEKEND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE STORMS WILL BE POSSIBLE AGAIN LATER SATURDAY AND
AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 9:59 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             1 SSW LAKE PRESTON      44.35N 97.39W
07/06/2010  E0.88 INCH       KINGSBURY          SD   PUBLIC

            STRONG BUT NOT DAMAGING WINDS ACCOMPANIED THE HAIL.

1150 PM     HAIL             1 SSE LAKE PRESTON      44.35N 97.37W
07/06/2010  E1.00 INCH       KINGSBURY          SD   PUBLIC

            HAIL VARIED FROM PEA TO QUARTER SIZE.

&&

WILLIAMS
Local storm report, Jul 7, 10:52 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1052 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     5 E ARLINGTON           44.38N 97.03W
07/07/2010  E60 MPH          BROOKINGS          SD   PUBLIC

            ONE TREE BLOWN DOWN AND THE TOP OF A SECOND TREE BLOWN
            DOWN.

&&

WILLIAMS
Local storm report, Jul 7, 12:24 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND GST     2 NW NUNDA              44.18N 97.05W
07/07/2010  E60 MPH          LAKE               SD   PUBLIC

            NUMEROUS SMALL BRANCHES BLOWN DOWN.

&&

WILLIAMS
Local storm report, Jul 7, 2:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
201 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 W WASHTA              42.58N 95.76W
07/07/2010  M2.00 INCH       CHEROKEE           IA   TRAINED SPOTTER

            2.00 INCHES OF RAIN IN 45 MINUTES

&&

KWEISSER

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:21 PM CDTFlash Flood WarningFSDClay3 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.